Jump to content

I think I've damaged myself..


Recommended Posts

Hey Everyone!

 

I'm currently diagnosed with depression, I take 50mg Sertraline a day and have been for the past 6 months. I take recreational drugs often, I have had LSD 2-3 times, 2C-B, AMT, MDMA and taken quite a few high doses of Diphenhydramine, which I know, is a pretty stupid thing to mess with. Although I've not taken anything in like 2 months the symptoms feel like they're getting worse.

 

Anyway, this started about 5 months ago, I started having strange thoughts, feeling 'unreal' and obsessively questioning my existence. I spend hours searching unanswerable questions, I just can't help it. I feel differently about the world and about life. It's making me extremely anxious.

 

I have pretty bad visual snow, especially in the dark! Blobs on the walls and sometimes the visions are so vivid i fell like I can see with my eyes closed. And sometimes I can see red and green circles spiraling around, and red and green hexagons. Doesn't matter what surface it's against it's just there, not constantly but more than 3 times a day. And now has come the vertigo, feeling dizzy when I stand up, but so much to the point that the room just bursts into visuals for around 30 seconds.

 

I am going to the doctors Thursday, I don't really know how to explain all this to them.

Is this going to subside? It's all just getting too weird for me.

 

Thanks xx

Link to comment
Share on other sites

To me it sounds like your dealing with a bout of depersonalization/derealization. Which sucks, because.. well DP/DR just sucks.
5 months is a long time to walk around with this.. sometimes the visual distortions can linger after a trip, but clear up within days to weeks.
In the case that it says longer, it's probably a case of HPPD.

How have you been doing cognitively? Is your memory still decent, and how's your focus? Could you hold a job or education? Any other parts of your life being affected negatively? Can you still partake in traffic? Needless to say, quitting all drug use would be best (if not essential) to recover. Stress and anxiety management (anxiolysis) is also a key factor to allow for healing. Living a healthy, stress-free lifestyle will increase your chances significantly of this subsiding. Interestingly, my visuals also spike with orthostatic hypotension.

Going to the doctor is a good first step, but be prepared for the possibility that he'll have no clue what to do about it, and might not even acknowledge it. One thing that might help, is to print out the DSM page on HPPD. It's official, which doctors like. How has Sertraline been working for you in the past? Perhaps consider switching to another antidepressant, as some seem to be more efficacious than others in HPPD cases. Maybe someone else might be able to suggest one, because personally I just don't like SSRI's, and also seem to have forgotten which are used in HPPD. Ahh I just remembered; there have been some cases where Venlafaxine was used successfully. And there are more options.


Some medications (like Risperidone) have been reported to aggravate HPPD, and as such I suggest that you return to the forum to inquire about any new prescriptions you may have gotten. Most of it is just advice from experience, but some scientific studies exist as well. Have a look over at the Downloads section for some scientific studies. Either way, I'm sure we'd all be happy to give you support. Let us know how your doctor's appointment went. Also, depending on your location, some may be able to suggest a specialist. From what I know, there are specialists in Australia, The Netherlands, the US, and the UK.
 

If you have any other questions, don't hesitate to ask.
Good luck with the doctor, and in the meantime try to find a way to relax a little ;)

Link to comment
Share on other sites

  • 3 weeks later...

Tell your doctor you need to stop the Sertraline! It's making your problems worse.. Sertraline is a 5HTA serotonin receptor agonist. So is also LSD, psilocybine, mescaline etc. Agonism of this receptor causes much of the "psychedelic experience".. 

To put it simple; it is like trying to put out the fire by pouring gasoline on it. 

SSRI's are known to aggravate HPPD and it's comorbid symptoms (DP/DR in particular).

I was on Sertaline six years ago. I got serotonergic syndrome (serotonin poisoning). I was lying in my bed shaking/ trembling with hypomania, the worst DP/DR I've ever had and dilated pupils for 2 whole days because of Sertraline.

 

Switch to a dopamine/ noradrenaline reuptake inhibitor instead, such as Wellbutrine or Reboxetine. Much more healthy for a HPPD'er..

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.